# SDR CA040720006

- Difficulty date: July 12, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 16,366 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 1430 · Fasteners
- Part: Screw
- Part number: LW25063
- Condition: Separated
- Location: Accessory Housin
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

THESE TWO BOLTS HOLD THE FUEL PUMP IDLER GEAR SHAFT TO THE ACCESSORY HOUSING.  FAILURE OF THE BOLTS ALLOWED THE IDLER GEAR AND SHAFT TO DROP TO THE BOTTOM OF THE ACCESSORY CASE.  THE FUEL PUMP STOPPED TURNING AND THE ENGINE QUIT.  ENGINE RESTARTED, USING ELECTRIC PUMP AND AIRCRAFT RETURNED TO XXX.  BOTH BOLTS WERE DISCOLORED AT FRACTURE SITE.
